MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 338960
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter addr 1: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there was a leak.The following information was provided by the initial reporter: customer reports that the aspirator arm drips every time they perform a sit flush.For the rest, the instrument is reading sample correctly.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Bdb has monitored its mdr reporting, and after review, has determined through valid data that: (1) the relevant malfunctions have not caused or contributed to further deaths or serious injuries for two years, and (2) the likelihood of another death or serious injury as a result of the relevant malfunctions is remote.Accordingly, bdb has amended its mdr reporting guidelines to discontinue further presumptive reporting of malfunctions associated with liquid leakage and splash complaints.Mfr.# 2916837-2023-00038 was filed under previous guidance and is now corrected to be a non-reportable event.Ii.The aforementioned amendment to the bdb mdr reporting guidelines was based on the following rationale: to evaluate the impact of this proposed change, an assessment of the complaint and adverse event reporting history was performed for malfunctions associated with serious injuries or deaths related to liquid leakage and splash events.The assessment confirms there have been no reports of serious injury or death related to liquid leakage or splash events for the last two years (sep.2020 thru nov.2022).Iii.We also note that the likelihood of another death or serious injury as a result of the relevant malfunctions is remote.Specifically, a liquid leakage or splash of a chemical or potentially biohazardous fluid would be readily apparent to the user and is unlikely to come in contact with eyes, mouth, other mucous membrane, and non-intact skin, or cause parenteral contact with blood or other potentially infectious materials.Users are also instructed to follow universal precautions including wearing ppe per the products user documentation, and the requirements in the osha bloodborne pathogen guideline.As such, the risk of serious injury or death occurring related to malfunctions causing liquid leakage or splash events would be improbable.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16381338
Report Number2916837-2023-00038
Device Sequence Number6201349
Product Code GKZ
UDI-Device Identifier00382903389605
UDI-Public00382903389605
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338960
Device Catalogue Number338960
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/15/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown